My husband, age 72, had a left total knee replacement. Since that time, he has developed a bone spur on the outside of the knee replacement device - and the spur irritates the tendons in his knee. He has a dull pain in his leg all the time. The surgeon had never seen a spur like this after surgery and indicated any further surgery would be worse than the first; otherwise, live with the pain. After surgery, my husband took Tramadol - but, to get off the drugs, had changed to taking 2 Aleve, twice a day. He recently changed to two Motrin, twice a day. What can he do about the constant pain - the pain in his left is beginning to affect the way he walks on the right leg - causing more pain. We need some help.
Your husband should try physiotherapy and try to decrease the pain after knee replacement, as this is essential.
For chronic intense pain he can take low dose naltrexone but he should find the solution for his primary problem.
Come to a proper diagnosis about the bone spur or of any worn out plastic or cement that may potentially migrate into the bone and cause localized damage to the bone. This condition may also result in the need for a total knee revision. That is another reason to have a yearly x-ray evaluation.
If this pain is intense then for future complications he should consider fusion etc.
Try conservatively, take second opinion and if nothing works take proper decisions like surgical revisions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.